... without sleep so much that I can't make simple decisions anymore. I had gone 5 days and nights (the longest so far) without a wink of sleep. My husband took me to the hospital because I was actually starting to have chest pains because of this and they put me in a mental rehab! I was exhausted not mental, well by that time I probably seemed to be. I don't think anyone can act very stable after going that long with no sleep. I have been on seroquel, but hate the side effects and can not take it. Nothing over the counter helps and I have tried them all. My daughter gave me a klonidine (I think that's spelled right)and that did help but how do I tell my Dr.? I have gone through this for so many years and yes I kinda know what doesn't work, but that did and I was so relieved to have found it but is that a sleeping medication? She told me that it was and she would never give me anything that she thought would hurt me but she knows what I go through and sees me go without sleep so much that she was trying to help, and it did. but is this something to talk to my doctor about?
Clonidine ( Catapres ) is a medication used to treat high blood pressure by slowing the heart down alittle bit. Have you tried any of the anti-depressents besides Seroquel. Doxipin, Elavil, remeron Etc all have sedating qualities. There are also some good sleep meds on the market, Ambien, restoril, rozarem, Lunesta. I would talk to your DR. and make some suggestions about prescribing one or the other for you. I have the same insomnia problems you have described so I can empathize with you. Hang in there and best of luck to you.
I agree. Whatever you do don't let him prescribe seroquel. It is an anti psychotic and has a nasty side effect that can remain when the med is stopped.
My psychiatrist tried me on all of the sleep meds. Trazadone is what finally worked for me. Just explain to the doctor what you are going through. Ask them for their suggestions. It can't hurt. I wish you luck.
I went five nights and days with no sleep at all but have been put on 25mg dosage of quetiapine and have found that taking it I have been able to sleep for the past 2 nights for 5 hours straight with out eaking up. normally I would be lucky to get 2-4 hours sleep so have found this has worked. The problem I'm having now is that my mind feels empty/blank. I feel that I am not thinking although I must be in order to write this.
First, don't take drugs from others, they may go wrong with your body or other medications you take. Melatonin actually helps many people along with reading a boring book before bedtime. Keep the room dark, no other lights and the clock turned away from you. Too little sleep can cause hallucinations and various mental confusions. Work with your doctor and never let 48 hours go by without some real,sleep. Oh, no alcohol before bed. It actually stimulates your mind as you fall asleep and makes you restless which we think is sleeplessness. A sleep test may be in order. No one has to be this way. Good luck in finding your solution. Pills only do so much, so a behavioral therapist can really help as well.
I have a regime of 50mg benadryl and a melatonin... out in 20-30 min... works better than restoril
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Feb 2011 • 4 answers
Updated 10 Nov 2016 • 4 answers
Updated 1 Sep 2018 • 14 answers
Updated 26 Aug 2015 • 1 answer
Updated 16 May 2017 • 1 answer